Jump to content
CrazyBoards.org

Strange reaction to meds (Zoloft)...input?


Recommended Posts

I've been on Zoloft for a month now, 2 weeks, on 25mg, and 2 weeks on 50mg. It's always been a stimulant for me. There have been very few side effects -- mostly some nausea at the beginning which passed. This week though, has been crazy. I was so full of energy that I just couldn't stop! I slept much less than normal, was really active, could hardly sit still or focus in class etc. My roommate even called me the Energizer bunny!

When I was at T today, my T was like, I'm a bit concerned because you're so antsy, and she brought me over to the health center (the building next to the counseling center at my school), where they checked my vitals which were fine, and then they called my doctor's office. The nurse there didn't seem concerned and said to take a Xanax to see if it calmed me down (which it did -- 20 minutes or so after I took it, I could sit still and not want to jump out of my skin, and not much after that, I was super tired and took an almost 2 1/2 hour nap). It's a good thing that it got me down though because she said that if it hadn't, she thought that I should to urgent care. Also, starting tomorrow, I'm supposed to go back to 25mg.

I'm wondering why it was so sudden that it made me so energetic after 2 weeks...I mean, it was seriously like I was on uppers! I mean, I haven't felt very anxious at all lately, and my OCD has been improving...so obviously the Zoloft is doing it's thing...but I started reacting adversely not right away after upping the dose. Is there any reason for this?

I'm thinking that I'll call and make an appointment to talk with my doctor sometime next week since I'm home on spring break, just to see, but I wanted to post and ask here to see if I could get any input.

Thanks guys!

Link to comment
Share on other sites

Zoloft made me worryingly hyperactive after about two weeks but it seemed to balance out after a while. I was just told that it can be slightly activating, and especially so for some people. Of course a similar reaction to an SSRI can also be a symptom of Bipolar disorder, but I don't know any more about that. It would probably be wise to make an appointment as soon as possible.

Link to comment
Share on other sites

Zoloft has been activating for me from the beginning, even at 25mg..but at 25mg, it was just activating enough that I got through the day great, and by 11pm or so, I was ready for bed.

I'm going to follow the nurse's advice and go back down to 25mg starting today, and I also plan on making an appointment to see my doctor sometime this coming week since I'm home on break.

It is also true like one of the nurses I spoke to suggested that I'm hyper sensitive to meds. My therapeutic dose of Prozac was only 20mg daily, I reacted really badly to only 10mg of Celexa, and 50mg of Zoloft apparently makes me crazy!

Link to comment
Share on other sites

Ive had some weird reactions to SSRIs too. Celexa made me irritable unless I went really high on the dose. Then it made me apathetic. Zoloft has been great on my anger at 50mg. At 100mg I feel like its coming back a little and theres no extra benefits to this dose. Its not touching some of my depressive symptoms like the anhedonia and its made the antisocial parts worse. I dont want to be around anyone even though Im not angry or anything.

Does that mean you have bipolar? Not necessarily. It just means the meds youve tried push you into states youre not looking for. Zoloft can give anyone akathisia which is what it sounds like you have mixed in there.

If you dont have anything else you can try benadryl for that in a pinch.

Id look into some other meds If you flunk another SSRI or SNRI, maybe nefazodone or wellbutrin might work.

Link to comment
Share on other sites

Have you had this reaction to the AD's you had taken before?

No.

Prozac made me tired, especially at the beginning, but it got to an okay point...but it caused headaches.

Celexa did the opposite of Zoloft and made me super tired. All I wanted to do was sleep, and when I was awake I was irritable. I also didn't eat.

I went back down to 25mg today, and I'm not bouncing off the walls. I've been calm since I took a Xanax yesterday afternoon. I'm actually a bit tired/groggy today, but that is a side effect of Xanax that I get, so it's no big deal.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...